MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 20MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 20MM; CATHETER, THROMBUS RETRIEVER
Model Number 90182
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 12/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although the dhr could not be reviewed because the lot number remains unknown, there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not returned.Therefore, visual and functional analysis were not performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported 'patient intracranial hemorrhage' is a known and anticipated complication to these types of procedures and patient condition and are listed as such in the device directions for use.Therefore, a probable cause of 'anticipated procedural complication' will be assigned to this event.The subject device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during thrombectomy procedure at the basilar artery, first pass was performed with the subject retriever and second pass was performed with another company's stent retriever.The next day post procedure, computed tomography scan was performed and intracranial hemorrhage was noted inside the patient's anatomy.The medical treatment given to the patient is unknown.The physician confirmed that the subject retriever performed as intended during the procedure and the reason for the intracranial hemorrhage is unknown.No further information is available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The subject device was not returned.Therefore, visual and functional analysis were not performed.Although the dhr could not be reviewed because the lot number remains unknown, there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information indicated that the physician denied causal relationship with the subject retriever on reported intracranial hemorrhage(ich), as intracranial hemorrhage(ich) was caused by natural bleeding (hemorrhagic infarction) due to postoperative cerebellar infarction.The reported 'patient intracranial hemorrhage' is a known and anticipated complication to these types of procedures and patient condition and are listed as such in the device directions for use.Therefore, a probable cause of 'anticipated procedural complication' will be assigned to this event.

Brand Name
TREVO XP PROVUE 4MM X 20MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key9806598
Report Number3012931345-2020-00038
Device Sequence Number16820383
Product Code NRY
UDI-Device Identifier00815742001822
UDI-Public00815742001822
Combination Product (Y/N)N
PMA/510(K) Number
K132641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number90182
Device Catalogue Number90182
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/22/2020
Supplement Date Received by Manufacturer03/11/2020
Initial Report FDA Received Date03/09/2020
Supplement Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT RETRIEVER(UNKNOWN MANUFACTURER)
Outcome Attributed to Adverse Event Other;
Patient Age79 YR